MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; SYRINGE, LUER LOCK, STERILE, 5ML

MEDLINE INDUSTRIES, LP; SYRINGE, LUER LOCK, STERILE, 5ML
Model Number SYR105010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that "the wings of the syringe snapped" during a central line insertion procedure.When the broken syringe was identified, it was discarded and a new syringe was obtained and used for the procedure without further reported incident.No death, serious injury, medical intervention, follow-up care, or other adverse patient/health impact has been reported to the manufacturer.Although the original syringe sample was not available for return, testing was performed using reserved stock of syringes from the reported lot of product.Visual inspection identified no manufacturing defects that would prevent the samples from working properly.Blunt tip needles were then attached to samples with various fluid volumes drawn in and expelled from the syringes at various forces.No issues were identified during functional testing and no samples were identified to have leaked or cracked.The reported problem/issue could not be confirmed through testing and definitive root cause could not be determined.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that "the wings of the syringe snapped.".

Common Device Name
SYRINGE, LUER LOCK, STERILE, 5ML
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
nigel vilches
three lakes drive
northfield, IL 60093-2753
MDR Report Key18659091
Report Number1417592-2024-00056
Device Sequence Number12815168
Product Code FMF
UDI-Device Identifier10080196310173
UDI-Public10080196310173
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYR105010
Device Lot Number220905
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2023
Initial Report FDA Received Date02/07/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown